Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2011, 3:45 PM MDT for Dunn County, Stark County, North Dakota. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2011, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 5, 2011, 4:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:47 PM MDT | TSTM WND GST 58 | Dickinson, ND | |
| Aug 5, 3:54 PM MDT | TSTM WND GST 75 | 4 E Dickinson, ND | LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST OF DICKINSON. |
| Aug 5, 3:54 PM MDT | NON-TSTM WND GST 75 | 4 E Dickinson, ND | LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST OF DICKINSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 12:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS53 KBIS 052145
SVRBIS
NDC025-089-052245-
/O.NEW.KBIS.SV.W.0255.110805T2145Z-110805T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM MDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
EASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 445 PM MDT
* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF DICKINSON REGIONAL AIRPORT...OR 10 MILES SOUTH OF
DICKINSON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKINSON...LEFOR...GLADSTONE...TAYLOR...RICHARDTON...HIRSCHVILLE
AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4663 10273 4675 10290 4705 10287 4723 10261
4712 10215 4671 10211 4662 10269
TIME...MOT...LOC 2146Z 224DEG 17KT 4675 10270
WIND...HAIL 60MPH 1.00IN
$$
HEINERT4 follow-up statements
283
WWUS53 KBIS 052159
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT FRI AUG 5 2011
NDC025-089-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-DUNN ND-
359 PM MDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN AND EASTERN STARK COUNTIES UNTIL 445 PM MDT...
AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
GLADSTONE...OR 9 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT
20 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
RICHARDTON...MOVING NORTH AT 25 MPH. THIS STORM HAS SHOWN WEAK
ROTATION.
LOCATIONS IMPACTED INCLUDE...
GLADSTONE...TAYLOR...RICHARDTON...HIRSCHVILLE AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ESTIMATED UP
TO 80 MPH ALONG INTERSTATE 94. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4663 10273 4675 10290 4705 10287 4723 10261
4712 10215 4671 10211 4662 10269
TIME...MOT...LOC 2157Z 224DEG 17KT 4684 10260
WIND...HAIL 80MPH 1.00IN
$$
HEINERT999
WWUS53 KBIS 052208
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT FRI AUG 5 2011
NDC025-089-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-DUNN ND-
408 PM MDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN AND EASTERN STARK COUNTIES UNTIL 445 PM MDT...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
GLADSTONE...OR 11 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
TAYLOR...RICHARDTON...HIRSCHVILLE AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ESTIMATED UP
TO 80 MPH ALONG INTERSTATE 94. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4666 10268 4677 10265 4683 10270 4683 10277
4688 10284 4705 10287 4723 10261 4712 10215
4671 10211 4663 10265
TIME...MOT...LOC 2208Z 224DEG 17KT 4688 10255
WIND...HAIL 80MPH 1.00IN
$$
HEINERT798
WWUS53 KBIS 052226
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT FRI AUG 5 2011
NDC089-052235-
/O.CAN.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-
426 PM MDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY HAS BEEN
REPLACED WITH ANOTHER WARNING...
PLEASE REFER TO THAT PRODUCT FOR DETAILS.
LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2225Z 196DEG 17KT 4712 10274 4707 10240
$$
NDC025-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
DUNN ND-
426 PM MDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN COUNTY UNTIL 445 PM MDT...
AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF MANNING TO 7 MILES SOUTHWEST OF MARSHALL...
MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2225Z 196DEG 17KT 4712 10274 4707 10240
WIND...HAIL 60MPH <.75IN
$$
HEINERT244
WWUS53 KBIS 052236
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI AUG 5 2011
NDC025-052246-
/O.EXP.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
DUNN ND-
436 PM MDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY WILL
EXPIRE AT 445 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2236Z 196DEG 17KT 4717 10272 4712 10238
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:45 PM MDT, 2 hours earlier.
Area forecast discussion, Aug 5, 1:45 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI AUG 5 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MAJOR FORECAST CONCERN WILL BE THUNDERSTORMS CHANCES...SOME SEVERE...AND THE POSSIBILITY OF HEAVY RAINFALL THIS EVENING AND TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT...BUT DIFFER IN A FEW KEY AREAS...SO HAVE TRENDED TOWARDS THE MORE CONSISTENT ECMWF SOLUTION. FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT DUE TO THE POTENTIAL OF HEAVY RAINFALL AMOUNTS OVER NEARLY SATURATED AREAS. CURRENTLY...DOMINANT SUBTROPICAL RIDGING REMAINS IN PLACE OVER THE SOUTHEASTERN CONUS...WHILE A LARGE LOW IS SLOWLY MAKING ITS WAY ACROSS NORTHERN CANADA. THE RESULT IS NEARLY ZONAL FLOW ACROSS THE NORTHERN PLAINS...THROUGH WHICH A FEW SHORTWAVES ARE TRAVERSING ACROSS THE REGION. MEANWHILE...A NEARLY STATIONARY FRONT REMAINS DRAPED EAST TO WEST ACROSS THE CENTER OF THE STATE . THESE IMPULSES HAVE BEEN PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE FRONT TODAY...AND WILL LIKELY CONTINUE THROUGH THE EVENING UNTIL THE MAIN SHORTWAVE TROUGH APPROACHES THE CWA THIS AFTERNOON AND EVENING. THE TROUGH...ACTING IN CONJUNCTION WITH A DEVELOPING SURFACE LOW AND VARIOUS BOUNDARIES...IS EXPECTED TO DEVELOP NUMEROUS SHOWERS AND THUNDERSTORMS...AND PUSH THEM THROUGH THE STATE OVER THE NEXT SEVERAL HOURS. THIS WILL CAUSE THE STORMS NOW RESIDING ALONG THE FRONT TO BECOME MORE WIDESPREAD ACROSS THE ENTIRE STATE. HOWEVER...THE FRONT WILL STILL REMAIN THE FOCUS FOR SURFACE CONVERGENCE...AND THEREFORE WILL MARK THE AREA OF THE BEST CHANCES FRO STRONGER STORMS AND HEAVIER RAINFALL. WITH PRECIPITABLE WATER AMOUNTS APPROACHING 2 INCHES OVER THE CWA THIS EVENING AND TONIGHT...HEAVY RAINFALL IS POSSIBLE THROUGHOUT THE REGION...AND WIDESPREAD AREAS 1 TO 2 INCHES OF STORM TOTAL PRECIPITATION ARE NOT OUT OF THE QUESTION. DUE TO THE POTENCY OF THIS WAVE...AND THE BUILDING INSTABILITY...SOME THUNDERSTORMS COULD GO SEVERE...WITH THE LARGEST THREAT BEING STRONG WINDS AND LARGE HAIL. HEAVIEST PRECIPITATION IS EXPECTED TO OCCUR BEGIN AROUND 00 UTC IN THE WEST...AND BY 06Z IN MY CENTRAL AND WESTERN ZONES. CLEARING WILL BEGIN GRADUALLY IN THE WEST BY SATURDAY MORNING AND SHOULD EXIT THE FORECAST AREA COMPLETELY BY 00Z SATURDAY EVENING. ONCE THE STORM EXITS THE STATE...SURFACE HIGH PRESSURE AND MID LEVEL SHORTWAVE RIDGING WILL BUILD INTO THE CWA FOR THE REMAINDER OF THE TERM. PLEASANT WEATHER AND MOSTLY CLEAR SKIES ARE FORECAST. TEMPERATURES TONIGHT SHOULD DROP TO THE LOW 60S. WITH COOLER AIR FILTERING IN BEHIND THE STORM...TEMPERATURES WILL DROP TO BELOW NORMAL FOR THE REST OF THE TERM...WITH HIGHS TOMORROW REMAINING IN THE 70S AND LOWS DROPPING WELL INTO THE 50S. .LONG TERM...SUNDAY THROUGH NEXT FRIDAY... THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY UPPER FLOW PATTERN THROUGH EARLY NEXT WEEK...RESULTING IN CHANCES FOR THUNDERSTORMS EACH PERIOD. MORE UNCERTAINTY MID NEXT WEEK AS OUR FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WITH MID/UPPER FORCING MORE QUESTIONABLE. TEMPERATURES WILL AVERAGE NEAR/SLIGHTLY BELOW NORMAL SATURDAY THROUGH MONDAY...THEN WELL BELOW AVERAGE TUE & WED. ON SUNDAY A CLOSED MID LEVEL LOW PUSHING EAST ACROSS SOUTH CENTRAL CANADA WILL DRAG A TROUGH OF SFC LOW PRESSURE THROUGH THE DAKOTAS RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. CAA ON THE BACKSIDE OF THIS SYSTEM ALONG WITH SEVERAL EMBEDDED SHORT WAVE TROUGHS LOOKS TO THEN BRING CONTINUED CHANCES FOR INSTABILITY SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY NIGHT. DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION FOR TUESDAY/TUESDAY NIGHT. COOLER TEMPERATURES ARE FORECAST TUESDAY INTO WEDNESDAY AS THE UPPER JET STREAM SAGS TO OUR SOUTH AND NORTHWEST UPPER LEVEL FLOW DEVELOPS OVER THE NORTHERN PLAINS. MODELS ARE FLIP FLOPPING ON WHETHER TO BRING ADDITIONAL WEAK DISTURBANCES THROUGH THE REGION IN THE NORTHWEST FLOW. FOR NOW WILL LEAVE TUESDAY-THURS NIGHT DRY. && .AVIATION... CONVECTION WILL BE AN ONGOING CONCERN TODAY...WITH SHOWERS AND THUNDERSTORMS ALREADY OCCURRING NEAR KMOT/KISN/KDIK...AND EXPECTED TO BECOMES WIDESPREAD BY 00 UTC. DESPITE VFR CONDITIONS PREVAILING AT THE MOMENT...CONDITIONS WITHIN THUNDERSTORMS WILL LIKELY SEE MVFR/IFR WITH STRONG WINDS...HEAVY RAIN...AND POSSIBLE HAIL. THREAT OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF IN THE WEST BY 12 UTC...BUT WILL CONTINUE AT OTHER TERMINALS FOR THE DURATION OF THE TAF PERIOD. MVFR WILL BE AN ISSUE ONCE RAIN ENDS AS WELL...WITH LOW CLOUD DECKS ALMOST CERTAIN AND FOG ALSO A POSSIBILITY. SOME UNCERTAINTY REMAINS ON EXACT PLACEMENT OF HEAVIEST THUNDERSTORMS...WILL AMEND AS NECESSARY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SATURDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. && SHORT TERM/AVIATION...BPN/RK LONG TERM...NH
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT FRI AUG 5 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 339 PM CDT FRI AUG 5 2011 /239 PM MDT FRI AUG 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...SPREADING FROM WESTERN INTO CENTRAL NORTH DAKOTA TONIGHT INTO SATURDAY. SOME SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS OF HAIL UP TO GOLFBALL SIZE...AND STRAIGHT LINE WIND GUSTS AROUND 60 MPH. IN ADDITION...HEAVY RAINFALL IS EXPECTED...LIKELY LEADING TO LOCALIZED FLASH FLOODING. THE THREAT OF HEAVY RAIN WILL CONTINUE OVERNIGHT AND INTO SATURDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA. PLEASE REFER TO THAT BULLETIN FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLASH FLOOD WATCH CONTINUES INTO SATURDAY...WITH LINGERING LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY NORTH AND EAST OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. KINNEY
In the hours before
Local storm report, Aug 5, 1:57 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 9 W MUD BUTTES 46.01N 103.96W
08/05/2011 E0.75 INCH BOWMAN ND TRAINED SPOTTER
&&
MHOLLANSpecial weather statement, Aug 5, 2:16 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CDT FRI AUG 5 2011 NDZ040-043-052115- BOWMAN-SLOPE- 216 PM MDT FRI AUG 5 2011 ...SPECIAL WEATHER STATEMENT... AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONGS THUNDERSTORMS OVER WEST AND CENTRAL BOWMAN COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRIFFIN... BOWMAN... BUFFALO SPRINGS... THREE V CROSSING... AMIDON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Aug 5, 2:50 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 5 W RHAME 46.24N 103.75W
08/05/2011 E60 MPH BOWMAN ND TRAINED SPOTTER
ALSO NICKEL SIZE HAIL
&&
MHOLLANLocal storm report, Aug 5, 2:57 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL BELFIELD 46.89N 103.20W
08/05/2011 E0.75 INCH STARK ND AMATEUR RADIO
&&
MHOLLANLocal storm report, Aug 5, 3:17 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL BELFIELD 46.89N 103.20W
08/05/2011 E1.00 INCH STARK ND PUBLIC
RELAYED BY MEDIA.
&&
MHOLLANLocal storm report, Aug 5, 3:28 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL BELFIELD 46.89N 103.20W
08/05/2011 E1.25 INCH STARK ND PUBLIC
RELAYED BY MEDIA.
0420 PM HEAVY RAIN BELFIELD 46.89N 103.20W
08/05/2011 M2.90 INCH STARK ND PUBLIC
2.90 INCHES OF RAIN IN APPROX. 45 MIN. REPORT RELAYED BY
MEDIA.
&&
MHOLLANThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope, Stark | 58 min |
| Aug 4, 10:59 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 61 min |
| Aug 5, 12:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 37 min |
| Aug 5, 1:59 AM MDT | Areal Flood Advisory | BIS | Sheridan, Wells | 6 hr |
| Aug 5, 11:18 AM MDT | Areal Flood Advisory | BIS | Billings, Dunn, Golden Valley, McKenzie | 6 hr |
| Aug 5, 1:19 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 56 min |
| Aug 5, 1:26 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 29 min |
| Aug 5, 2:18 PM MDT | Flash Flood Warning | BIS | Billings, Dunn, Stark | 6 hr |
| Aug 5, 2:44 PM MDT | Flash Flood Warning | BIS | Billings, Golden Valley, Slope | 2 hr |
| Aug 5, 2:51 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 54 min |
| Aug 5, 3:13 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 47 min |
| Aug 5, 3:59 PM MDT | Flash Flood Warning | BIS | Stark | 6 hr |
| Aug 5, 4:23 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Mercer, Morton, Oliver, Stark | 67 min |
| Aug 5, 4:34 PM MDT | Tornado Warning | BIS | Morton | 26 min |
| Aug 5, 4:42 PM MDT | Areal Flood Advisory | BIS | Grant, Mercer, Morton, Oliver | 93 min |
| Aug 5, 5:04 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Oliver | 41 min |
| Aug 5, 5:19 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 39 min |
| Aug 5, 5:43 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Oliver | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.